Pisa Syndrome secondary to rivastigmine

A case report

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

Pisa syndrome or pleurothotonus is the persistent fl exion of the body and head to one side giving the appearance of the leaning tower of Pisa. It is most commonly caused by typical and atypical antipsychotic drugs. We report a case of Pisa Syndrome caused by prolonged use of high dose cholinesterase inhibitor, rivastigmine. Symptoms subsided when rivastigmine was withdrawn and did not reappear when a different cholinesterase inhibitor, donepezil was introduced. Physicians should be aware of Pisa syndrome and should alert patient of this possibility when starting and stepping up medications. The purpose of reporting this case is to create awareness among general practitioners as it is a reversible condition which responds to removal of the offending drug.

Original languageEnglish
Pages (from-to)31-32
Number of pages2
JournalClinica Terapeutica
Volume163
Issue number1
Publication statusPublished - 2012

Fingerprint

Rivastigmine
Cholinesterase Inhibitors
General Practitioners
Antipsychotic Agents
Head
Physicians
Pharmaceutical Preparations

Keywords

  • Cholinergic drug
  • Pisa syndrome
  • Pleurothotonus
  • Rivastigmine

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Pisa Syndrome secondary to rivastigmine : A case report. / Muthupalani, Leelavathi; Razali, Rosdinom; Suguna, M.

In: Clinica Terapeutica, Vol. 163, No. 1, 2012, p. 31-32.

Research output: Contribution to journalArticle

@article{6b5bc5c752254cb7b0c180e41b4eeda5,
title = "Pisa Syndrome secondary to rivastigmine: A case report",
abstract = "Pisa syndrome or pleurothotonus is the persistent fl exion of the body and head to one side giving the appearance of the leaning tower of Pisa. It is most commonly caused by typical and atypical antipsychotic drugs. We report a case of Pisa Syndrome caused by prolonged use of high dose cholinesterase inhibitor, rivastigmine. Symptoms subsided when rivastigmine was withdrawn and did not reappear when a different cholinesterase inhibitor, donepezil was introduced. Physicians should be aware of Pisa syndrome and should alert patient of this possibility when starting and stepping up medications. The purpose of reporting this case is to create awareness among general practitioners as it is a reversible condition which responds to removal of the offending drug.",
keywords = "Cholinergic drug, Pisa syndrome, Pleurothotonus, Rivastigmine",
author = "Leelavathi Muthupalani and Rosdinom Razali and M. Suguna",
year = "2012",
language = "English",
volume = "163",
pages = "31--32",
journal = "Clinica Terapeutica",
issn = "0009-9074",
publisher = "Societa Editrice Universo",
number = "1",

}

TY - JOUR

T1 - Pisa Syndrome secondary to rivastigmine

T2 - A case report

AU - Muthupalani, Leelavathi

AU - Razali, Rosdinom

AU - Suguna, M.

PY - 2012

Y1 - 2012

N2 - Pisa syndrome or pleurothotonus is the persistent fl exion of the body and head to one side giving the appearance of the leaning tower of Pisa. It is most commonly caused by typical and atypical antipsychotic drugs. We report a case of Pisa Syndrome caused by prolonged use of high dose cholinesterase inhibitor, rivastigmine. Symptoms subsided when rivastigmine was withdrawn and did not reappear when a different cholinesterase inhibitor, donepezil was introduced. Physicians should be aware of Pisa syndrome and should alert patient of this possibility when starting and stepping up medications. The purpose of reporting this case is to create awareness among general practitioners as it is a reversible condition which responds to removal of the offending drug.

AB - Pisa syndrome or pleurothotonus is the persistent fl exion of the body and head to one side giving the appearance of the leaning tower of Pisa. It is most commonly caused by typical and atypical antipsychotic drugs. We report a case of Pisa Syndrome caused by prolonged use of high dose cholinesterase inhibitor, rivastigmine. Symptoms subsided when rivastigmine was withdrawn and did not reappear when a different cholinesterase inhibitor, donepezil was introduced. Physicians should be aware of Pisa syndrome and should alert patient of this possibility when starting and stepping up medications. The purpose of reporting this case is to create awareness among general practitioners as it is a reversible condition which responds to removal of the offending drug.

KW - Cholinergic drug

KW - Pisa syndrome

KW - Pleurothotonus

KW - Rivastigmine

UR - http://www.scopus.com/inward/record.url?scp=84858376212&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84858376212&partnerID=8YFLogxK

M3 - Article

VL - 163

SP - 31

EP - 32

JO - Clinica Terapeutica

JF - Clinica Terapeutica

SN - 0009-9074

IS - 1

ER -